Alert archive / California / Wind Advisories in 2025
Wind Advisory 21, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 12, 2025, 1:07 PM PDT for Riverside County, San Bernardino County, California. It took effect at Oct 13, 2025, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2025, 1:07 PM PDT (20:07 UTC)
- In effect from
- Oct 13, 2025, 11:00 AM PDT
- Expired
- Oct 13, 2025, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196 WWUS76 KSGX 122007 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 107 PM PDT Sun Oct 12 2025 CAZ060-065-130515- /O.NEW.KSGX.WI.Y.0021.251013T1800Z-251014T0600Z/ Apple and Lucerne Valleys-San Gorgonio Pass near Banning- Including the cities of Southern California Logistics Airport, Victorville, Hesperia, Desert Hot Springs, Apple Valley, Adelanto, and Banning 107 PM PDT Sun Oct 12 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... * WHAT...For the High Desert, southwest winds 15 to 25 mph with gusts up to 45 mph expected. For the San Gorgonio Pass, west winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...Apple and Lucerne Valleys and San Gorgonio Pass near Banning. * WHEN...From 11 AM to 11 PM PDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KW
3 follow-up statements
053 WWUS76 KSGX 130354 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 854 PM PDT Sun Oct 12 2025 CAZ060-065-131315- /O.CON.KSGX.WI.Y.0021.251013T1800Z-251014T0600Z/ Apple and Lucerne Valleys-San Gorgonio Pass near Banning- Including the cities of Desert Hot Springs, Apple Valley, Banning, Adelanto, Southern California Logistics Airport, Hesperia, and Victorville 854 PM PDT Sun Oct 12 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... * WHAT...For the High Desert, southwest winds 15 to 25 mph with gusts up to 45 mph expected. For the San Gorgonio Pass, west winds 30 to 45 mph with gusts up to 55 mph expected. * WHERE...Apple and Lucerne Valleys and San Gorgonio Pass near Banning. * WHEN...From 11 AM to 11 PM PDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Locally reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SS
546 WWUS76 KSGX 130917 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 217 AM PDT Mon Oct 13 2025 CAZ060-065-132100- /O.CON.KSGX.WI.Y.0021.251013T1800Z-251014T0600Z/ Apple and Lucerne Valleys-San Gorgonio Pass near Banning- Including the cities of Apple Valley, Banning, Southern California Logistics Airport, Desert Hot Springs, Hesperia, Victorville, and Adelanto 217 AM PDT Mon Oct 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...For the High Desert, southwest winds 15 to 25 mph with gusts up to 45 mph expected. For the San Gorgonio Pass, west winds 30 to 45 mph with gusts up to 55 mph expected. * WHERE...Apple and Lucerne Valleys and San Gorgonio Pass near Banning. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Locally reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 12
442 WWUS76 KSGX 132055 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 155 PM PDT Mon Oct 13 2025 CAZ060-065-140515- /O.CON.KSGX.WI.Y.0021.000000T0000Z-251014T0600Z/ Apple and Lucerne Valleys-San Gorgonio Pass near Banning- Including the cities of Desert Hot Springs, Southern California Logistics Airport, Adelanto, Victorville, Banning, Hesperia, and Apple Valley 155 PM PDT Mon Oct 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...For the High Desert, southwest winds 15 to 25 mph with gusts up to 45 mph expected. For the San Gorgonio Pass, west winds 30 to 45 mph with gusts up to 55 mph expected. * WHERE...Apple and Lucerne Valleys and San Gorgonio Pass near Banning. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Locally reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ APR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 12, 9:52 AM PDT, 3 hours 15 minutes earlier.
Area forecast discussion, Oct 12, 9:52 AM PDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service San Diego CA 952 AM PDT Sun Oct 12 2025 .SYNOPSIS... Cooler with night and morning low clouds in the coastal areas and valleys tonight. A low pressure system moving southward along the West Coast will bring stronger onshore winds Monday into Tuesday night, along with showers from the coast to the mountains Monday night into Tuesday night. Gradual warming and drying with periods of weak offshore flow Wednesday through Friday. For next weekend the warming continues inland while marine layer clouds and fog return to the coastal areas. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Satellite imagery indicates that marine layer clouds have scattered out of the coasts and western valleys. Expecting clear skies along with cool and breezy conditions today under a broad trough covering the western CONUS. Marine layer deepens further tonight into Monday as a shortwave begins to plunge southward along the US west coast. Highs 5 to 15 degrees below normal Monday with increasing west to southwest winds. By late Monday, the tightening gradient ahead of the approaching shortwave will lead to elevated to strong wind gusts for the mountains and deserts. Winds peaking late Monday night with widespread gusts 30-40 mph and exceeding 55 mph for the wind- prone passes and slopes. This system will also bring colder air, and chances for showers and high-elevation snow. Tuesday will likely be the coldest day with daytime temperatures as much as 10-20 degrees below normal in the inland valleys, mountains and deserts. Precipitation will begin Monday night into early Tuesday morning, starting in the northern and western areas (vicinity LA basin) and spreading south and east through the day on Tuesday before ending Tuesday night. Rainfall guidance has trended upward slightly due to the track of the low shifting slightly west which allows for more marine influence. Rainfall rates may exceed 0.25" per hour for the northwestern coastal basin in OC and the western Inland Empire. Higher rates possible for coastal slopes of the Santa Anas and San Bernardino County Mountains. Rainfall amounts will range from 1 to 2 inches along the coastal slopes of the San Bernardino County Mountains to almost nothing in the lower deserts. Generally higher amounts expected in the northern and western areas with 0.25-0.75" for lower elevations of OC and the Inland Empire. Generally less than 0.25" in the vicinity of San Diego. Snow levels will remain generally above 7000 feet with minor accumulations above resort levels. Big Bear Lake may see a dusting. Much more benign weather expected from Wednesday onward with a gradual return to seasonably cool temperatures by late week. A weak offshore surface pressure gradient may inhibit marine layer clouds from reclaiming the coastal basin for a few days. By the weekend, a weak ridge should be in place along with continued seasonably cool temperatures. From there, solutions diverge notably but there is some indication that another upper low pressure system may affect the west coast early next week. && .AVIATION... 121530Z....Coasts/Valleys...BKN low clouds based near 1500 ft MSL will begin to clear most of the region by 17-18Z. Mostly clear this afternoon with low clouds based near 1500-2000 ft MSL reforming over coastal areas after 05Z Mon, mostly in San Diego County. Clouds becoming more widespread into OC and southern IE after 08Z, including VCTY RIV/RBK. Lower confidence in cigs reaching VCTY KONT/KSBD 17-20Z Mon. CIGs will rise overnight through Mon morning across the region between 2500-3500 ft MSL. Mountains/Deserts...VFR conditions expected through the TAF period. Gusty W/SW winds desert facing slopes of the mountains into the deserts after 18Z Mon. Wind gusts 20-40 kts will create MOD UDDFS. && .MARINE... No hazardous marine conditions are expected through Monday, though winds will be breezier than average out of the southwest Monday afternoon. A weather system approaches the area Tuesday, with increasing winds out of the south to southwest. Increasing confidence on winds of 20-25 knots and choppy seas for all areas Tuesday morning through the evening. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...KW AVIATION/MARINE...APR
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.